MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); Halo (2227); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided; best estimate is between (b)(6) 2019 and (b)(6) 2020.(b)(4).Device evaluation: the product was not returned to the manufacturing site; therefore, the complaint issue reported was not verified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.Historical data analysis: a search of complaints revealed no similar complaints were received for this production order number.Conclusion: as a result of the investigation there is no indication of a quality product deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a zxt225 intraocular lens (iol) was implanted in the patient's left (os) eye on (b)(6) 2019.It was later explanted on (b)(6) 2020 due to unexpected post-op refraction.The patient complained of experiencing visual disturbance, halo and starbursts, and was unable to drive safely.The outcome was noted to significantly interfere with daily activities.The replacement lens was the same model, but lower diopter.At exchange, there was no incision enlargement and no injury reported.The current patient status was reported as recovered.No additional information was provided.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9674181
Report Number9614546-2020-00055
Device Sequence Number379597
Product Code POE
UDI-Device Identifier05050474605831
UDI-Public(01)05050474605831(17)221005
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/03/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/05/2022
Device Model NumberZXT225
Device Catalogue NumberZXT225U220
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/14/2020
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date02/05/2020
Supplement Report FDA Received Date11/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005